Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Will sibutrex cause cancer?
|scdv - Fri Jul 06, 2007 12:02 pm||
i am female/age-27 facing thyroid problem for more than 8yrs. 4yrs ago my doctor prescribed "sibutrex 10mg". i consumed sibutrex for 4 months and my weight also reduced by 30kgs. After that doctor asked me to stop taking sibutex. I am taking eltroxin and was maintaining weight in normal level. but after delivery, my weight has increased now. can i take sibutrex again now? is there any side effects? some of my friends are advicing that, if i consume weight reduction capsules, it will lead to cancer. Is it true? kindly provide me with the details.
|Dr. Chan Lowe - Fri Jul 13, 2007 10:28 pm||
From what I was able to find sibutramine (sibutrex) is not known to cause cancer. However, it is a drug with a complex mechanism of action and can have many drug interactions and side effects.
Before restarting this medicine I would recommend you talk with your doctor about all these things to be sure you are fully aware of the things to watch for.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.